Reactions 1680, p246 - 2 Dec 2017
Vomiting and dizziness: 2 case reports
In a study of Adverse drug events database, two patients
(73-year-old man and 30-year-old woman) were described,
who developed vomiting or dizziness following therapy with
tramadol [tramadol hcl], ranitidine [Zantac], tranexamic acid,
norepinephrine [Levophed], fentanyl [Durogesic D-trans] and
mannitol or pethidine [pethidine hcl], ranitidine [Curan], and
metoclopramide [Meckool and Macperan] [indications, routes,
times to reactions onsets and outcomes not stated; not all
The 73-year-old man experienced vomiting on
09 March 2015 after taking medications which included,
tramadol 50mg, ranitidine, tranexamic acid, norepinephrine,
fentanyl and mannitol. According to the database, the six drugs
were found to be related to vomiting. The dose of tramadol
was reduced to 50mg on 12 March 2015. As per the WHO-
Uppsala monitoring center criteria, the causality between
tramadol and vomiting was assessed as probable.
The 30-year-old woman developed dizziness on
18 April 2015 after taking medications including pethidine,
ranitidine and metoclopramide.
Author comment: "The six drugs amongst the list of drugs
that the patient was taking on the symptom start date, were
found to be related to vomiting according to the database.
Among the six drugs, [tramadol] was the most highly ranked
according to the decision tree model, and thus would have
been recommended as the main culprit drug." "In this case,
[pethidine] was recommended by the system as the drug that
may be the source of dizziness side effect."
Shin SK, et al. A personalized and learning approach for identifying drugs with
adverse events. Yonsei Medical Journal 58: 1229-1236, No. 6, Nov 2017.
Available from: URL: http://doi.org/10.3349/ymj.2017.58.6.1229 - South
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved